Vol. 5, No. 2, 2012

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 2, 181–359
Issue 1, 1–179

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors’ Addresses
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
The average order of elements in the multiplicative group of a finite field

Yilan Hu and Carl Pomerance

Vol. 5 (2012), No. 2, 229–236
Abstract

We consider the average multiplicative order of a nonzero element in a finite field and compute the mean of this statistic for all finite fields of a given degree over their prime fields.

Keywords
average multiplicative order, finite field
Mathematical Subject Classification 2010
Primary: 11B05, 11B75
Milestones
Received: 7 December 2011
Revised: 11 January 2012
Accepted: 13 January 2012
Published: 27 January 2013

Communicated by Kenneth S. Berenhaut
Authors
Yilan Hu
55 Maple Hill Road
Thetford Center, VT 05075
United States
Carl Pomerance
Mathematics Department
Kemeny Hall
Dartmouth College
Hanover, NH 03755
United States
www.math.dartmouth.edu/~carlp